What happened when a 70-year-old patient had a marijuana lollipop to aid sleep?

Rather than facilitating a restful night, the lolly brought on MI-inducing hallucinations

An elderly man with a history of coronary artery disease got more bang from a marijuana lollipop than he was expecting when the ensuing hallucinations lead to a myocardial infarction.

The 70-year-old Canadian was walloped by confectionary containing 90mg of tetrahydrocannabinol (THC), nearly 13 times the amount found in an average joint (7mg), his doctors reported in the Canadian Journal of Cardiology.

Within 30 minutes of devouring three-quarters of the lollipop in the hopes of a good night’s sleep, the man experienced “fearful” hallucinations and crushing chest pain, and appeared diaphoretic, tremulous, and pale, they wrote.

His family took him to the nearest ED where tests revealed elevated troponin T levels that peaked at 216ng/L, along with slight T waves changes on ECG and blood pressure of 160/70mmHg.

The patient, who had hypertension and had undergone four coronary artery bypass

Latest

Trending